MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); Vitrectomy (2643)
Date of Event 10/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, information not provided.If explanted, give date: unknown/not provided (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt225 intraocular lens (iol) 21.0 diopter was explanted due to the patient experiencing glare - visual issues.Thru follow-up it was also reported despite vasc (visual acuity sans correction) 20/25 with minimal rx (prescription), patient complained of blurred vision and lack of clarity.Patient did not tolerate glare with spiderwebbing when driving at night.A monofocal placed.Glasses and maximizing the ocular surface were tried.Patient was never happy with vision and spiderweb/glare around lights.Visual issues were first noted one-day post-op.The customer further clarified the reason for the explant was defractive lens intolerance-halos.A pars plana vitrectomy was required, and the iol was replaced with a different iol model, zct150 21.5 diopter.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9537268
Report Number9614546-2020-00001
Device Sequence Number2334523
Product Code POE
UDI-Device Identifier05050474605817
UDI-Public(01)05050474605817(17)221220
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/20/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/21/2020
10/25/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/22/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Date Report Sent to FDA01/01/2005